MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-23A
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); High Blood Pressure/ Hypertension (1908); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that patient presented with hypertension and severe aortic insufficiency after five years of trifecta valve implant.Based on the information received, the reported stenosis is consistent with structural valve deterioration (svd), specifically fibro-calcific svd (fcsvd), which is a well-known complication of tissue heart valve replacement surgery.A variety of factors may contribute to svd, including patient, biological, and implant related factors.Biological factors which can result in stenosis such as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.Based on review of the information available, the aorta was cannulated with no calcifications on palpation.The left ventricle function was normal.The trifecta valve with significant pannus formation, rigid nc leaflet and tear at post.Normal lvef following cpb run with no evidence of paravalvular leak.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the pannus formation and leaflet tear may have contributed to the reported regurgitation, however this could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 23mm trifecta valve was implanted for aortic stenosis.On (b)(6) 2023, patient presented with hypertension (htn) and severe aortic insufficiency.A redo-aortic valve replacement was performed and the valve was replaced with a 23mm non-abbott valve.The patient was reported stable.
 
Event or Problem Description
It was reported that on 08 november 2018, a 23mm trifecta valve was implanted for aortic stenosis.On 04 october 2023, patient presented with hypertension (htn) and severe aortic insufficiency.On (b)(6) 2023, a redo-aortic valve replacement was performed and the valve was replaced with a 23mm non-abbott valve.The patient status is unknown.No further information has become available.
 
Additional Manufacturer Narrative
It was reported that patient presented with hypertension and severe aortic insufficiency after five years of trifecta valve implant.A redo-aortic valve replacement was performed and the valve was replaced with a 23 mm non-abbott valve.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The surgical intervention is a result of valve explant.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.This individual case was received by the manufacturer as part of a bulk report and is being submitted as a separate medical device report (mdr) specific to the identified device and patient.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20487318
Report Number2135147-2024-05193
Device Sequence Number11642548
Product Code LWR
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2022
Device Model NumberTFGT-23A
Device Catalogue NumberTFGT-23A
Device Lot Number6304410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale